Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 27, 2005, 8:37 PM EDT for Warren County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 8:37 PM EDT (00:37 UTC)
- Expired
- Jun 27, 2005, 9:03 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Warren County, OH
The radar
The Cincinnati radar (KILN), 33 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:47 PM EDT | TSTM WND DMG | 4 N Lebanon, OH | TREES DOWN REPORTED BY WARREN COUNTY SHERIFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 280037 SVRILN OHC165-280115- /O.NEW.KILN.SV.W.0067.050628T0037Z-050628T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 837 PM EDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN OHIO * UNTIL 915 PM EDT * AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LEBANON...MOVING NORTH AT 10 MPH. TREES WERE REPORTED DOWN IN LEBANON AT 835 PM. * LOCATIONS IMPACTED INCLUDE... LEBANON... WAYNESVILLE... SPRINGBORO... FRANKLIN... IN ADDITION...GENNTOWN......CAESAR CREEK STATE PARK... CORWIN...PEKIN...AND LYTLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER... LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3929 8429 3931 8406 3958 8405 3956 8434 $$ RYAN
1 follow-up statement
000 WWUS51 KILN 280103 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 903 PM EDT MON JUN 27 2005 OHC165-280115- /O.CAN.KILN.SV.W.0067.000000T0000Z-050628T0115Z/ WARREN OH- 903 PM EDT MON JUN 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THE WARREN COUNTY SHERIFF REPORTED TREES DOWN NORTH OF LEBANON AT 847 PM. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS NORTHERN WARREN COUNTY. FREQUENT CLOUD TO GROUND LIGHTNING CONTINUES WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3929 8429 3931 8406 3958 8405 3956 8434 $$ RYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:51 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 27, 7:51 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 751 PM EDT MON JUN 27 2005 .AVIATION (00Z-24Z)... CURRENT THUNDERSTORMS ARE BEING DRIVEN BY DAYTIME HEATING AND WEAK H5 VORT. VORT WORKS NORTH BY 2-4Z...SO ENDED PCPN AT TAFS SITE BY THEN. H5 VORT LIFTS NORTH FROM WESTERN KY AROUND 12Z TUE. THIS SHOULD BE THE FOCUS OF ADDITIONAL CONVECTION. BEGAN TSRA AT KCVG/KLUK AROUND 13Z WITH THIS FEATURE AND GRADUALLY LIFT IT NORTH THROUGH TAFS BEGINNING AT KCMH/KLCK AROUND 15Z. PVA SHOULD END LATE AFTERNOON 21Z IN KCVG AND 23Z KCMH. SITES && .PREVIOUS DISCUSSION... (ISSUED 340 PM EDT MON JUN 27 2005) SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... SCT CONVECTION HAS DVLPD ACRS NRN KY AND SRN INDIANA OVER THE LAST TWO TO THREE HOURS. ACTIVITY ACRS SRN INDIANA IN A MORE FAVORABLE ATMOSPHERE...WITH RUC INDCG SBCAPES AROUND 3000 J/KG...MORE LO LVL MOISTURE AND MID LVL FORCING. TSTMS HAVE HAD TROUBLE FIRING ACRS NRN KY...AND THIS IS TAKING PLACE FOR A COUPLE OF REASONS. RUC MODEL SOUNDINGS INDCG A VERY SUBTLE WARM LYR BTWN 8 AND 10KFT WHICH IS HAMPERING AVAIL INSTABILITY AND LIFT. WEAK NVA AXIS IS ALSO PARKED ALONG OHIO RIVER ATTM. ALSO...DRIER AIR HAS DOWNSLOPED ON SSE FLO INTO NE KY AND SOUTH CNTRL OH WHERE DEWPTS ARE CURRENTLY RUNNING IN THE U50S TO AROUND 60 DEG. FURTHER NORTH...ERLY FLO HAS ADVECTED DRIER AIR INTO CNTRL/WEST CNTRL OH. SLOWER ONSET TO CONVECTION THIS AFTN HAS ALLOWED TEMPS TO WARM INTO THE L90S JUST ABOUT EVERYWHERE. STILL EXPECT TSTMS TO GET GOING OVER NRN KY DURING THE NEXT TWO TO THREE HOURS. 18Z RUC INDCG HIGHER DEWPTS WILL LIFT INTO SW FCST AREA BY 00Z AND WEAK NVA SHIFTS NORTH AND EAST AWAY FROM REGION. ALREADY BEGINNING TO SEE HINTS OF THIS TAKING PLACE...AS TSTMS OVER SRN INDIANA HAVE BUILT EAST INTO CARROLL AND OWEN COUNTIES. THIS ACTIVITY WILL LIFT INTO CVG METRO BTWN 21-23Z. FURTHER NORTH AND EAST...DRIER AIRMASS AND MID LVL CAP SHOULD KEEP MOST LOCATIONS DRY UNTIL 00Z OR AFTER. AS UPR LO SHIFTS NORTH INTO LWR OH VLY OVERNIGHT...GULF MOISTURE WILL CONTINUE TO SHIFT NORTH INTO REGION. MAX DELTA THETA-E VALUES IN THE 20S THIS AFTN...SO AN ISOLD DMG WIND EVENT NOT OUT OF QUESTION WITH SOME OF THE STORNGER STORMS. HOWEVER...HEAVY RAIN WILL BE THE PRIMARY FEATURE WITH MUCH OF THE CONVECTION THIS AFTN/EVNG. AREAL COVERAGE TO CONVECTION WILL DECREASE LATER THIS EVNG WITH LOSS OF DAYTIME HEATING...BUT AS S/WV APPCHS FROM SOUTHWEST AFT 06Z...EXPECT SCT SHRA/TSTMS TO REMAIN IN FCST AREA THRU THE NIGHT. NOT EVERYONE IS GOING TO SEE RAIN AS ACTIVITY WILL REMAIN SCT AT BEST. HOWEVER...COMBINATION OF INSTABILITY...FORCING AND MOISTURE WILL BE BEST OVER NRN KY AND TRI STATE REGION. GFS SOLNS EVEN HINTING AT PEFF VALUES CLIMBING TO NEAR 1.5 INCHES TONIGHT WITH WEAK AXIS OF 850-700 CONV DVLPG ALONG OHIO RIVER. WILL CONTINUE WITH HIGHEST POPS AT 40 IN THESE AREAS...TAILORING BACK TO NORTH ACRS WEST CNTRL/CNTRL OH. UPR LO OPENS INTO BROAD S/WV TUES AS IT PHASES WITH UPR FLO OVER GRT LKS. THIS FEATURE WILL SLOWLY TRACK EAST THRU REGION TUES AND PROVIDE THE BEST CHANCE FOR RAIN ACRS ENTIRE FCST AREA FOR BETTER PART OF LAST TWO WEEKS. EXPECT CONVECTION TO FIRE A LITTLE QUICKER TUES DURING LATE MRNG/ERLY AFTN AS SBCAPES CLIMB TO NEAR 2000 J/KG DUE TO DIURNAL HEATING. STORMS SHOULD ONCE AGAIN BE EFFICIENT RAINERS WITH THE FRZ LVL PROGGED NEAR 15KFT...AND STORM MOTION JUST BELOW 10KTS. STORMS WILL BE MOST NUMEROUS DURING AFTN/ERLY EVNG PEAK HEATING. WILL ONCE AGAIN DECREASE AREAL COVERAGE TO PCPN TUES NIGHT BUT WITH SOME MID LVL ENERGY STILL AVAIL WITH SLOW MOVING S/WV AND COLD FRONT TO NORTH SAGGING INTO NRN OHIO/INDIANA...WILL MAINTAIN CHANCE POPS. TEMPS...HAVE TRENDED CLOSE TO GUID TEMPS FOR TONIGHT/TUES NIGHT...GENERALLY U60S AND L70S. MET GUID LOOKS REALLY COOL FOR TUES HIGHS AND FURTHER INVESTIGATION SHOWS THAT MODEL IS PRODUCING AN ABUNDANCE OF CLOUDS/PCPN FOR TUES. CONSIDERING AMBIENT DRY CONDITIONS AND THE FACT THAT MODEL GUID AS OF LATE HAS OVERDONE QPF FIELDS AND POPS...WILL GO CLOSER TO WARMER MAV/FWC IN U80S. RYAN LONG TERM (WEDNESDAY THROUGH MONDAY)... CDFNT LOCATED NEAR OR N OF FCST AREA STARTING 12Z WED. SLY FLOW AHEAD OF IT COMBINED WITH AXIS OF H5 TROF AT ROUGHLY THE SAME TIME WILL INCREASE CHANCE OF SHOWERS OVER FCST AREA DURING THE DAY. HAVE ENDED PRECIP OVER THE WEST BY 0Z THURS AND THE EAST BY 6Z AS THE FRONT WASHES OUT AND NEVER GETS THROUGH THE FCST AREA. DAYTIME HOURS ON THURS BRINGS ANOTHER FRONT RIDING ALONG WASHED OUT BOUNDARY FROM PREVIOUS ONE WITH THE LOW IN THE UPPER MIDWEST TRACKING N OF THE GTLKS. H5 PATTERN WEAKENS BUT THE MEAN TROFFINESS GENLY RUNS FROM SRN GTLKS THROUGH THE OH AND TNVLYS. OVERNIGHT WED SHOWS THE NRN PORTION OF THE H5 TROF BECOMING ZONAL FROM ABOUT THE OHRVR NWD. THE SFC FNT THURS BECOMES MORE OPEN AS THE FORCING SHIFTS WELL TO THE N. WAVES WILL MOVE THROUGH THE ZONAL FLOW AND ONLY CHANCE POPS EXPECTED LATER IN THE DAY WITH BEST CHANCE TO THE N...LOW OR SCHC TO THE S AS THE SFC WAVE OPENS. BY FRI...GFS HAS SOME POST FRONTAL SHOWERS TO THE S EARLY IN THE DAY...WILL LEAVE OUT ATTM UNLESS SRN FCST OFFICES ARE HITTING IT UP. SFC HI BUILDS OVER THE UPPER MIDWEST AND NRLY FLOW IS PROGGED OVER FCST AREA THROUGH 18Z SAT AS THE HI TRACKS TOWARD KTOL. STILL A GOOD AMOUNT OF DOWNWARD MOTION SAT AND SAT NIGHT WHILE SUN SEES RETURN FLOW WHICH JUST SLIGHTLY BUILDS H5 HEIGHTS. FCST TO REMAIN DRY SUN AS THE SFC FRONT AND ANY FORCING IS IN THE MIDWEST...WELL W OF FCST AREA. H5 HEIGHTS CONTINUE TO BUILD SUN AND MON...AND THE SFC FNT ISNT PROGGED TO BE ANYWHERE NEAR FCST AREA DURING THIS TIME. A QUICKER PROGRESSION MAY LEAD TO SHOWER ACTIVITY LATER MON...WILL LEAVE OUT PRECIP ATTM AND SEE WHERE ITS PROGGED TOMORROW. MAV IS TOO WARM AND TOO DRY ON WED...ALTHOUGH THE TREND IS TO LOWER POPS AND INCREASE TEMPS. PREFER THE BLEND OF MAV/MET WHICH IS CLOSE BUT SLIGHTLY COOLER THAN FWC AND CLOSE TO FWC POPS. RAISED A DEGREE FROM PREVIOUS FCST WED AND WED NITE...SIMILAR TO PREV FCST THURS AND THURS NITE. ON FRI...HIGH BUILDS IN AND NRLY FLOW KEEPS COOLER TEMPS OVER FCST AREA...POSSIBLY DIPPING INTO THE 50S OVERNIGHT. SAT TEMPS WERE TOO COOL...EVEN WITH CAA...SKIES SHOULD BE MOCLEAR AND THIS WILL ALLOW BOUNDARY LAYER TO RISE INTO THE 80S WITH LOWER HUMIDITIES. HIGH MAINTAINS COOLER AND DRIER AIR OVER US SAT AND SAT NIGHT...WITH A SLOW INCREASE IN TEMPS EXPECTED SUN AND MORE SO ON MON. FRANKS PREVIOUS DISCUSSION... (ISSUED AT 157 PM EDT MON JUN 27 2005) AVIATION (18Z-18Z)... CONVECTIVE ACTIVITY ASSOCIATED WITH VORT MAX LIFTING ACROSS WESTERN OHIO/EASTERN INDIANA IS NOW PUSHING INTO NORTHERN KENTUCKY. HAVE TIMED THIS ACTIVITY INTO SOUTHERN SITES AROUND 21Z AND NORTHERN SITES A BIT LATER. NEXT SHOT OF PECIP LOOKS TO BE EARLY MORNING AS NEXT WAVE LIFTS NORTH. HAVE MVFR HZ OVERNIGHT WITH LIGHT WINDS AND INCREASED DEWPOINTS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 27, 4:57 AM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 457 AM EDT MON JUN 27 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280856- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 457 AM EDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 27, 5:07 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
507 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD NEW MADISON 39.97N 84.71W
06/25/2005 DARKE OH COUNTY OFFICIAL
MINOR FLOODING OF ROADS ACROSS SOUTHWEST PORTION OF THE
COUNTY.
&&
RYANLocal storm report, Jun 27, 8:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLOOD RICHMOND 39.83N 84.89W
06/27/2005 WAYNE IN LAW ENFORCEMENT
ROADS FLOODED
&&
RYANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:43 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 47 min |
| Jun 28, 1:03 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 42 min |
| Jun 28, 1:49 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 56 min |
| Jun 28, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 35 min |
| Jun 28, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Madison, Pickaway | 40 min |
| Jun 28, 3:16 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.